Tags

Type your tag names separated by a space and hit enter

Recurrent syndrome of inappropriate antidiuretic hormone secretion due to tolterodine in an elderly male patient.
Saudi J Kidney Dis Transpl 2017 May-Jun; 28(3):625-628SJ

Abstract

Hyponatremia is defined as serum sodium of <135 mmol/L and equates with a low serum osmolality once translocational hyponatremia and pseudohyponatremia are ruled out. True hyponatremia develops when normal urine-diluting mechanisms are disturbed. In elderly patients, this complication is not uncommon, especially in nursing homes and assisted living facilities. Medications are often the most common cause of hyponatremia in these patients. Herewith, we reported a 65-year-old Saudi male, a known case of benign prostatic hypertrophy and hypertension, who developed recurrent hyponatremia secondary to tolterodine. To our knowledge, this is the fifth case reported in literature of such association.

Authors+Show Affiliations

Department of Internal Medicine, Division of Nephrology, King Fahd Hospital of the University, Imam Abdulrahman Bin Faisal University, Al-Khobar, Saudi Arabia.Department of Internal Medicine, Division of Nephrology, Security Force Hospital, Eastern Province, Dammam, Saudi Arabia.Department of Internal Medicine, Division of Nephrology, Security Force Hospital, Eastern Province, Dammam, Saudi Arabia.Department of Internal Medicine, Division of Nephrology, Security Force Hospital, Eastern Province, Dammam, Saudi Arabia.Department of Internal Medicine, Division of Nephrology, Security Force Hospital, Eastern Province, Dammam, Saudi Arabia.Department of Pathology, Dammam Medical Complex, Dammam, Saudi Arabia.Department of Internal Medicine, Division of Nephrology, Security Force Hospital, Eastern Province, Dammam, Saudi Arabia.Department of Internal Medicine, Division of Nephrology, Security Force Hospital, Eastern Province, Dammam, Saudi Arabia.Department of Internal Medicine, Division of Nephrology, Security Force Hospital, Eastern Province, Dammam, Saudi Arabia.Department of Internal Medicine, Division of Nephrology, King Fahd Hospital of the University, Imam Abdulrahman Bin Faisal University, Al-Khobar, Saudi Arabia.

Pub Type(s)

Case Reports

Language

eng

PubMed ID

28540903

Citation

Alhwiesh, Abdullah K., et al. "Recurrent Syndrome of Inappropriate Antidiuretic Hormone Secretion Due to Tolterodine in an Elderly Male Patient." Saudi Journal of Kidney Diseases and Transplantation : an Official Publication of the Saudi Center for Organ Transplantation, Saudi Arabia, vol. 28, no. 3, 2017, pp. 625-628.
Alhwiesh AK, Alsharani H, Ibrahim EF, et al. Recurrent syndrome of inappropriate antidiuretic hormone secretion due to tolterodine in an elderly male patient. Saudi J Kidney Dis Transpl. 2017;28(3):625-628.
Alhwiesh, A. K., Alsharani, H., Ibrahim, E. F., Alanazi, Z., AlGhamdi, B. A., Alaudah, N., ... Abdurrahman, I. S. (2017). Recurrent syndrome of inappropriate antidiuretic hormone secretion due to tolterodine in an elderly male patient. Saudi Journal of Kidney Diseases and Transplantation : an Official Publication of the Saudi Center for Organ Transplantation, Saudi Arabia, 28(3), pp. 625-628. doi:10.4103/1319-2442.206471.
Alhwiesh AK, et al. Recurrent Syndrome of Inappropriate Antidiuretic Hormone Secretion Due to Tolterodine in an Elderly Male Patient. Saudi J Kidney Dis Transpl. 2017;28(3):625-628. PubMed PMID: 28540903.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Recurrent syndrome of inappropriate antidiuretic hormone secretion due to tolterodine in an elderly male patient. AU - Alhwiesh,Abdullah K, AU - Alsharani,Husain, AU - Ibrahim,Eman Fathi, AU - Alanazi,Zaid, AU - AlGhamdi,Bushra Ahmed, AU - Alaudah,Nadia, AU - Alzahrani,Feras, AU - Alsarawi,Adnan, AU - Almohaws,Ashwaqu, AU - Abdurrahman,Ibraheem Saeed, PY - 2017/5/26/entrez PY - 2017/5/26/pubmed PY - 2019/7/16/medline SP - 625 EP - 628 JF - Saudi journal of kidney diseases and transplantation : an official publication of the Saudi Center for Organ Transplantation, Saudi Arabia JO - Saudi J Kidney Dis Transpl VL - 28 IS - 3 N2 - Hyponatremia is defined as serum sodium of <135 mmol/L and equates with a low serum osmolality once translocational hyponatremia and pseudohyponatremia are ruled out. True hyponatremia develops when normal urine-diluting mechanisms are disturbed. In elderly patients, this complication is not uncommon, especially in nursing homes and assisted living facilities. Medications are often the most common cause of hyponatremia in these patients. Herewith, we reported a 65-year-old Saudi male, a known case of benign prostatic hypertrophy and hypertension, who developed recurrent hyponatremia secondary to tolterodine. To our knowledge, this is the fifth case reported in literature of such association. SN - 1319-2442 UR - https://www.unboundmedicine.com/medline/citation/28540903/Recurrent_syndrome_of_inappropriate_antidiuretic_hormone_secretion_due_to_tolterodine_in_an_elderly_male_patient L2 - http://www.sjkdt.org/article.asp?issn=1319-2442;year=2017;volume=28;issue=3;spage=625;epage=628;aulast=Alhwiesh DB - PRIME DP - Unbound Medicine ER -